Hail, Cooke
- When
- March 7, 1:05 PM CST
- Where
- Cooke County, Muenster
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.650, -97.380
Dime to nickel sized hail was reported in Muenster.
This was a multi-day severe weather and flood event. It started with a large-scale upper level low pressure system which deepened over the Four-Corners region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
This was a multi-day severe weather and flood event. It started with a large-scale upper level low pressure system which deepened over the Four-Corners region. Moisture and instability increased in advance of this system. Storms developed along a dry line Monday afternoon, many of which produced severe weather or flash flooding or both. Another area of storms formed ahead of the upper trough over northwest Texas Monday night and pushed east-southeast across the area Tuesday, producing severe weather and flooding. A third round of storms produced flooding across mainly the southern half of the region Tuesday night into Wednesday.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 7, 12:20 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1220 PM CST MON MAR 7 2016 .AVIATION... /18Z TAFS/ CONCERNS...TIMING THUNDER AND LOW CEILINGS. METROPLEX TAF SITES HAVE ALREADY BEEN IMPACTED BY THUNDERSTORMS FROM LATE MORNING INTO MIDDAY. A RELATIVE LULL IS EXPECTED UNTIL THE ONGOING ACTIVITY APPROACHING THE GLEN ROSE CORNERPOST REACHES THE METROPLEX LATER THIS AFTERNOON. HOWEVER...WITH STEEP MID-LEVEL LAPSE RATES IN PLACE...ADDITIONAL ELEVATED THUNDER MAY BRIDGE THE GAP BETWEEN THE TWO EVENTS. ALTHOUGH THE SURFACE LAYER WILL LIKELY REMAIN CAPPED...THESE ELEVATED STORMS WILL BE CAPABLE OF PRODUCING HAIL...PARTICULARLY FROM THE LATE AFTERNOON INTO THE EVENING HOURS. IN ADDITION...VERY HEAVY RAIN WILL SIGNIFICANTLY REDUCE VISIBILITY. AFTER THE THUNDERSTORMS TAPER OFF LATE THIS EVENING...ONLY OCCASIONAL SHOWERS IN A RE-STRENGTHENING LLJ ARE EXPECTED DURING THE EARLY MORNING HOURS TUESDAY. HOWEVER...A DISTANT THUNDERSTORM COMPLEX MAY IMPACT EARLY MORNING DEPARTURES TO THE WEST...AND MAY DISRUPT THE BOWIE CORNERPOST MUCH OF THE MORNING. A DRYLINE WILL LIKELY SET UP ACROSS WESTERN NORTH TEXAS TUESDAY AFTERNOON. A LACK OF FORCING MAY PRECLUDE CONVECTIVE INITIATION. DUE TO THIS UNCERTAINTY...HAVE CHOSEN NOT INTRODUCE ANY ADDITIONAL THUNDERSTORMS AT TAF SITES TUESDAY AFTERNOON. WILL MAINTAIN SHOWERS AND FINE-TUNE POTENTIAL WINDOW FOR THUNDER WITH FUTURE PACKAGES. 25 && .UPDATE... SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH TEXAS THIS MORNING IN WHAT APPEARS TO BE A LARGE AREA OF MID LEVEL ASCENT OVERSPREADING THE REGION. THERE IS A GOOD SURGE OF MID LEVEL RICH THETA-E AIR RAPIDLY SPREADING NORTH COMBINED WITH THE INCREASED ASCENT WHICH IS AIDING IN THUNDERSTORM DEVELOPMENT. THE 12Z FWD SOUNDING WAS CAPPED TO SURFACE BASED CONVECTION BUT WITH AN INFLUX OF MOISTURE ABOVE THE CAP...IT BECOMES QUITE UNSTABLE WITH STEEP LAPSE RATES. THIS ENVIRONMENT WILL CONTINUE TO SUPPORT ELEVATED CONVECTION THROUGH THE AFTERNOON WITH SOME SEVERE WEATHER POSSIBLE. ELEVATED SUPERCELLS WOULD PRIMARILY BE SUPPORTIVE OF A LARGE HAIL THREAT THROUGH THE EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF WEST-CENTRAL TEXAS LATER TONIGHT AND SPREAD INTO OUR NORTHWEST COUNTIES. DUNN && .PREV DISCUSSION... /ISSUED 405 AM CST MON MAR 7 2016/ ...SYNOPSIS... THE MAIN HIGHLIGHTS FOR THE FORECAST PACKAGE WILL REVOLVE AROUND RAIN AND SEVERE WEATHER CHANCES FOR THE FIRST COUPLE OF DAYS OF THE WORK WEEK. RAIN CHANCES ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK WITH CLEARING CONDITIONS THEREAFTER. ...SHORT TERM (TODAY-TUESDAY)... WATER VAPOR IMAGERY EARLY THIS MORNING REVEALED THAT THE FAIRLY ZONAL UPPER AIR PATTERN THAT HAS RESULTED IN FANTASTIC WEATHER CONDITIONS ACROSS THE AREA WAS BECOMING A BIT MORE MERIDIONAL WITH THE APPROACH OF A COMPACT SHORTWAVE TROUGH ACROSS THE FOUR CORNERS REGION. THIS WILL LIFT INTO PORTIONS OF SE CO/SW KS LATER TODAY AND MAY BE IMPORTANT TO OUR CONVECTIVE CHANCES TODAY. ON THE HEELS OF THIS SHORTWAVE TROUGH IS THE LARGER UPPER WAVE THAT WILL DIVE SOUTHWARD THROUGH THE PACIFIC SOUTHWEST AND RESULT IN INCREASED RAIN CHANCES FOR THE AREA THROUGH THE WEEK. REGIONAL RADARS THIS MORNING SHOWED A FEW ELEVATED ECHOES MAINLY ACROSS SOUTHERN AND SOUTHEASTERN ZONES...LIKELY INDICATIVE OF ELEVATED INSTABILITY/WAA. FOR TODAY...30-40 PERCENT POPS WERE RETAINED...ESPECIALLY WITH THE NOTED RADAR OBSERVATIONS ABOVE. LOW LEVEL THETA-E ADVECTION IS EXPECTED TO INCREASE LATER THIS MORNING WHICH SHOULD RESULT IN THE DEVELOPMENT OF ADDITIONAL ECHOES....ESPECIALLY ALONG AND SOUTHEAST OF A LAMPASAS TO HILLSBORO TO PARIS LINE. THE 00 UTC MON FWD RAOB DID NOT INDICATE A VERY LARGE AMOUNT OF ELEVATED INSTABILITY AND AS A RESULT...SEVERE WEATHER APPEARS UNLIKELY THIS MORNING. THROUGH THE AFTERNOON HOWEVER...A RICH PLUME OF THETA-E /AN EFFECTIVE PROXY FOR INSTABILITY/ IS FORECAST BY MOST SHORT/MEDIUM RANGE COARSE RESOLUTION MODELS TO LIFT NORTHWARD ALONG THE HIGHWAY 281 CORRIDOR IN RESPONSE TO THE LIFT INDUCED BY THE LEAD SHORTWAVE THAT WILL MOVE INTO CO/KS THAT WAS MENTIONED ABOVE. FORECAST SOUNDINGS SUGGEST THAT THE ATMOSPHERE WITHIN THIS THETA-E PLUME WILL BE CHARACTERIZED BY CAPE VALUES AOA 2500 J/KG AND 40-45 KNOTS OF DEEP LAYER SHEAR. WITH A CAPPING INVERSION EXPECTED TO BE IN PLACE...IT WOULD APPEAR THAT SURFACE BASED CONVECTION IS UNLIKELY ACROSS NORTH AND CENTRAL TEXAS. THE EXTENSIVE STRATUS DECK AND LACK OF BONAFIDE FORCING/CONVERGENCE MAY ALSO HINDER CONVECTION. HOWEVER...THE PASSING SHORTWAVE TO THE NORTH COMBINED WITH SUFFICIENT WARM/MOIST ADVECTION SHOULD BE SUFFICIENT TO SPARK A FEW ELEVATED STORMS LIKELY CAPABLE OF PRODUCING LARGE HAIL. THE MOST LIKELY AREA FOR STORMS LATER THIS AFTERNOON WILL BE GENERALLY ALONG AND NEAR A STEPHENVILLE TO GAINESVILLE LINE. MOST OF THESE STORMS ARE EXPECTED TO REMAIN ELEVATED...HOWEVER...THE THREAT FOR TORNADOES AND DAMAGING STRAIGHT LINE WINDS WILL BECOME MORE LIKELY IF STORMS CAN BECOME SURFACE BASED. THIS WILL BE DEPENDENT ON IF THE CAP WEAKENS AND/OR IF THE LOW LEVELS WARM SUFFICIENTLY. A TORNADO THREAT WILL EXIST AS FORECAST HODOGRAPHS DO EXHIBIT A FAIR AMOUNT OF LOW LEVEL CYCLONIC CURVATURE. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON ARE EXPECTED TO SHIFT EASTWARD TOWARDS THE INTERSTATE 35 CORRIDOR THIS EVENING AND INTO THE NIGHT TIME HOURS. IN ADDITION...PWATS ARE STILL FORECAST TO CLIMB INTO THE 1.5 INCH RANGE WHICH IS NEARLY +2SD ABOVE THE NORMAL. WHILE THESE PARAMETERS WOULD PERHAPS WARRANT A FLASH FLOOD WATCH...THE OVERALL COVERAGE OF CONVECTION IS STILL IN QUESTION. AS A RESULT...I WILL HOLD OFF ON ISSUING A SMALL FLASH FLOOD WATCH AND WILL HIGHLIGHT THE HEAVY RAIN THREAT IN THE HWO AND GRAPHICASTS. RAIN TOTALS TODAY AND INTO TONIGHT WILL AVERAGE BETWEEN 0.5-1.75 INCHES. TONIGHT INTO TUESDAY...THIS PORTION OF THE FORECAST CONTINUES TO BE PARTICULARLY CHALLENGING...DESPITE THE GOOD AGREEMENT IN THE COARSE SYNOPTIC MODELS. HI-RES MODELS VARY IN THEIR PLACEMENT OF THE OVERNIGHT CONVECTIVE COMPLEX THAT DEVELOPS ACROSS THE BIG COUNTRY. THE 4 KM NAM KEEPS THE COMPLEX WELL TO THE NORTHWEST OF NORTH AND CENTRAL TEXAS. THIS SCENARIO WOULD FAVOR AN UNDISTURBED ATMOSPHERE ACROSS NORTH AND CENTRAL TEXAS FOR A MAJORITY OF THE DAY ON TUESDAY INCREASING THE POTENTIAL FOR SEVERE WEATHER. THE SPC WRF AND TTU WRF...ON THE OTHER HAND MOVE THE COMPLEX OF STORMS A BIT CLOSER TO A FEW OF OUR NORTHWEST COUNTIES /EASTLAND...STEPHENS AND YOUNG/ TUESDAY MORNING. THIS SOLUTION COULD CERTAINLY HINDER OR DELAY ADDITIONAL CONVECTION LATER IN THE DAY. IN ADDITION...ANY RESIDUAL OUTFLOW BOUNDARIES LEFT FROM THE TUESDAY MORNINGS COMPLEX MAY RESULT IN ADDITIONAL FOCI FOR LATER AFTERNOON DEVELOPMENT. THE EVOLUTION OF THESE MESOSCALE FEATURES WILL HAVE LARGE RAMIFICATIONS ON THE FORECAST. WITH THE GENERAL CONSENSUS OF THE COARSER MODELS /MINUS THE NAM/ DRAGGING THE COMPLEX THROUGH A FEW OF OUR NORTHWESTERN COUNTIES...THE OFFICIAL FORECAST WILL SIDE WITH THE SPC AND TTU WRFS AS WELL AS THE GFS AND ECMWF. AS A RESULT...60-70 POPS ARE PAINTED IN A SOUTHWEST TO NORTHEAST FASHION ACROSS OUR THE NORTHWEST WITH LOWER POPS TOWARDS THE DFW METROPLEX AND TEMPLE/KILLEEN/WACO AREAS. AS THE DRYLINE SHARPENS AND MIXES TOWARDS THE EAST TUESDAY AFTERNOON DUE TO THE LARGE SCALE ASCENT INDUCED BY THE COUPLED JET...A FEW SUPERCELL STORMS ARE EXPECTED TO FIRE LATE TUESDAY AFTERNOON. THE MOST LIKELY AREA WILL BE NEAR THE HIGHWAY 281 CORRIDOR. SIMILAR TO MONDAY...THE POTENTIAL FOR LARGE HAIL WILL EXIST DUE TO THE STEEP LAPSE RATES AND INSTABILITY. LOW LEVEL WIND SHEAR WILL ALSO FAVOR THE DEVELOPMENT OF A FEW TORNADOES ACROSS PARTS OF NORTH AND CENTRAL TEXAS. IN ADDITION...A LARGE COMPLEX OF STORMS IS EXPECTED TO DEVELOP ACROSS PORTIONS OF THE HILL COUNTRY AND WILL TRACK EASTWARD INTO CENTRAL AND EAST CENTRAL TEXAS IN RESPONSE TO THE APPROACH OF THE UPPER TROUGH. ACROSS THIS PORTION OF OUR CWA...THE MAIN HAZARDS WILL BE DAMAGING WINDS...ESPECIALLY WITHIN ANY BOWING STRUCTURES. ALL STORMS ON TUESDAY AND TUESDAY NIGHT WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN WHICH MAY LEAD TO FLOODING OF SMALL STREAMS/CREEKS AS WELL AS ACROSS ANY POOR DRAINAGE AREAS. AGAIN...LOW CONFIDENCE IN THE AREAL COVERAGE/LOCATION OF STORMS PRECLUDES THE ISSUANCE OF A FLASH FLOOD WATCH. ...LONG TERM (WEDNESDAY-SATURDAY)... THE UPPER LOW IS FORECAST TO MEANDER ACROSS PORTIONS OF SOUTH CENTRAL TEXAS DURING THE LONG TERM PERIOD. A PLUME OF DEEP CARIBBEAN MOISTURE IS EXPECTED TO LIFT NORTHWARD INTO THE UPPER TEXAS GULF COAST AND INTO THE PINEY WOODS OF EAST TEXAS. MODEL QPF DOES SHOW SOME FAIRLY IMPRESSIVE RAIN AMOUNTS /THOUGH SOME CONVECTIVE FEEDBACK IS LIKELY/ ACROSS OUR EXTREME SOUTHEASTERN COUNTIES /ESPECIALLY ON WEDNESDAY/. IT APPEARS THAT THE PLUME OF THE BEST AND RICHEST MOISTURE WILL REMAIN JUST TO THE EAST OF OUR AREA HOWEVER. SHOULD THIS PLUME OF DEEP MOISTURE BE A BIT FURTHER WEST THAN ANTICIPATED...THE QPF WILL NEED TO BE ADJUSTED IN THE LONGER TERM PORTION OF THE FORECAST. AVERAGE RAINFALL AMOUNTS FROM WEDNESDAY THROUGH FRIDAY OF 1-3 INCHES STILL APPEAR REASONABLE HOWEVER. RAIN CHANCES WILL CONTINUE THROUGH THE END OF THE WEEK BEFORE THE UPPER LOW IS FINALLY FORECAST TO LIFT OUT OF THE AREA. TEMPERATURES WILL REMAIN MILD WITH DAYTIME READINGS IN THE UPPER 60S AND LOW 70S. BAIN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 64 73 60 69 / 60 70 80 80 60 WACO, TX 70 65 76 60 70 / 50 60 60 90 70 PARIS, TX 73 62 71 60 66 / 50 60 90 90 70 DENTON, TX 71 62 72 58 68 / 60 70 80 80 60 MCKINNEY, TX 71 62 71 59 67 / 60 70 80 80 60 DALLAS, TX 72 64 73 60 68 / 60 70 80 80 60 TERRELL, TX 73 62 73 60 67 / 50 60 80 90 70 CORSICANA, TX 73 64 75 62 70 / 40 50 70 90 80 TEMPLE, TX 71 64 77 60 71 / 50 60 60 90 70 MINERAL WELLS, TX 67 59 77 55 69 / 60 70 70 80 50 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 411 AM CST MON MAR 7 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081015- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 411 AM CST MON MAR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER PARTS OF NORTH TEXAS. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO BECOME SEVERE. THE AREA WITH THE GREATEST CHANCE OF SEEING THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT IS WEST OF A LINE FROM SHERMAN TO DFW TO GRANBURY. SOME OF THESE STORMS MAY BE SUPERCELLS WITH THE POTENTIAL TO PRODUCE HAIL UP TO GOLF BALL SIZE...DAMAGING WINDS...HEAVY RAINFALL...AND POSSIBLY A TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COMPLEX OF THUNDERSTORMS SHOULD MOVE NORTHEASTWARD ACROSS THE NORTHWESTERN AREAS OF NORTH TEXAS TUESDAY MORNING...GENERALLY NORTHWEST OF A COMANCHE TO DALLAS TO PARIS LINE. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ELSEWHERE ACROSS NORTH AND CENTRAL TEXAS THROUGH THE MORNING HOURS. SOME OF THESE STORMS COULD PRODUCE HAIL AND STRONG WINDS. A DRY LINE WILL SET UP ALONG A JACKSBORO...TO STEPHENVILLE...TO LAMPASAS LINE TUESDAY AFTERNOON. ISOLATED TO SCATTERED SUPERCELL THUNDERSTORMS SHOULD DEVELOP ALONG THE DRY LINE AND MOVE NORTHEAST ACROSS NORTH AND CENTRAL TEXAS LATE TUESDAY AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND TORNADOES. RAIN AND THUNDERSTORMS WILL INCREASE IN COVERAGE TUESDAY EVENING AND NIGHT WITH THE GREATEST THREAT FOR DAMAGING WIND GUSTS AND HAIL SHIFTING SOUTH OF THE I-20 CORRIDOR. HEAVY RAIN WILL ALSO ACCOMPANY THIS ROUND OF RAIN AND STORMS AND LOCALIZED FLOODING MAY ALSO OCCUR SOUTHEAST OF A KILLEEN TO ATHENS LINE. THE SEVERE WEATHER THREAT WILL END ACROSS THE ENTIRE AREA BY WEDNESDAY MORNING...BUT LOW CHANCES OF THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS NORTHWEST OF A LINE FROM SHERMAN TO DFW TO GRANBURY. TR.92
The Dallas/Ft Worth radar (KFWS), 120 km away, was scanning. The volume nearest the first event began at 19:02 UTC.
38 thunderstorm wind, 22 flash flood, 15 flood, 10 tornado, 9 hail, 5 heavy rain, 1 lightning. Local standard time, as filed.
Dime to nickel sized hail was reported in Muenster.
A tornado caused EF-1 damage near the community of Cool, Texas on the evening of March 7th. This tornado caused significant damage to two homes and several pieces of farm equipment. The tornado began just south of Highway 180 to the east of Cool and tracked north for approximately 2 miles.
A public report stated that a roof was blown off of a house at the 700 block of Our lane.
Amateur radio reported one-inch diameter hail approximately 6 miles north of Weatherford, TX.
A trained spotter reported 2.88 inches of rainfall between 630 and 720 PM in Paradise, TX.
Amateur radio reported one-inch diameter hail approximately 6 miles north of Weatherford, TX.
An amateur radio report indicated 3.88 inches of rain in the southwest part of Paradise, TX between 645 and 845 PM.
Amateur radio reported 5.21 inches of rain from 645 to 915 PM.
Emergency management reported a high water rescue near the intersection of FM 4 and Lakeview Dr.
Public reports of high water rescues were received in Mineral Wells and Santo.
Amateur radio reported three to five inch diameter trees were broken and 2 to 4 inch diameter branches were broken from half a dozen trees.
A trained spotter reported quarter to golf ball sized hail in the town of Era.
Palo Pinto County Sheriff's Department reported high water rescues in Lone Camp, TX.
Amateur radio reported a high water rescue near the Dollar General Store in Paradise, TX.
Emergency management reported a barn destroyed off FM 902 approximately 6 to 7 miles east-southeast of Gainesville, TX.
Amateur radio reported a high water rescue on Private Road 3475 near Paradise, TX.
Emergency management reported that a roof was blown off of a mobile home near CR 209 in Woodbine, TX.
Emergency management reported that a power pole was blown down near the 800 block of CR 219 in Woodbine, TX.
Parker County EOC reported impassable roads 2 to 3 miles east of Whitt, and between Hwy 281 and Lamkin Rd.
Amateur radio reported several high water rescues and numerous flooding reports in Bridgeport, TX. The newspaper reported high water rescues at 8th St near Harwood Park and also evacuations of homes on Halsell St and at P&W Trailer Park. Water also covered portions of Highway 380 west of Bridgeport.
Fire and rescue reported a barn blown into a road, power poles snapped and structures damaged from Lake Kiowa up to Callisburg.
The National Weather Service survey team estimated winds up to 80 MPH caused damage in Whitesboro, TX. This was after reports of significant wind damage from the storm, including an RV blown onto a car and a Tractor Trailer overturned.
Emergency management reported outbuildings and power lines blown down on Cemetery Road in Pottsboro, TX.
Mineral Well Fire and Rescue reported that water was receding across parts of the city but flooding continued across southern portions of the city.
Wise County Sheriff's Department reported that roads remained closed in many areas across the county, including Cottondale, Boyd, Paradise, Bridgeport, Decatur and Chico. Some roads near creeks and rivers remained flooded through the 8th and into 9th until the river levels receded. The flood waters damaged roads, culverts, bridges across the county. Lake Bridgeport was closed to recreational traffic as the lake rose nearly 2 feet above its conservation pool.
Denton County Sheriff's Department reported creek flooding on FM 1173 at Pruett Road near Slidell, and on Milam St near Tille Lane.
A social media report indicated a high water rescue on the 1300 block of Indian Camp Rd in the Whitt area.
Palo Pinto County Sheriff's Department reported that many roads remained closed in the southern and eastern portions of the county.
A social media report showed a car stuck in high water on the I-35 frontage road near Underwood St.
The Dublin Police Department reported damage from a tornado early in the morning of March 9th. The tornado was short lived, and produced minor damage to approximately ten buildings in downtown Dublin.
A tornado caused EF-1 damage to several businesses and homes in the city limits of Stephenville. The tornado began near a business on U.S. Highway 377 on the south side of town, damaging a metal building structure. The tornado moved north and northeast, heavily damaging an apartment building, and causing tree and power line damage on the campus of Tarleton State University. As the tornado dissipated, homes and garages were damaged at the Foster's home for children, on the north side of Stephenville.
A public report stated that numerous buildings were damaged in Stephenville.
A house near Cool was struck by lightning and was deemed a total loss.
A wind gust of 60 MPH was measured at the Stephenville AWOS.
A brief tornado was captured by broadcast media to the east of the city of Tolar. This tornado began near a mobile home park, damaging three homes. The tornado then crossed U.S. Highway 377 over an open field before dissipating.
A brief tornado occurred on the east side of the Brazos River / Lake Granbury early in the morning of March 8th. The tornado was photographed by several citizens, but occurred in open land near a golf course.
A social media report showed damage to a brick home, where the window was blown out and the chimney toppled.
A public report from a former NWS employee estimated wind gusts of 65 MPH.
A public report indicated that damage occurred in a subdivision on Orchard Dr in Flower Mound, TX.
A survey crew from the National Weather Service found evidence of EF-1 damage on the northwest shore of Benbrook Lake, near the dam. The tornado first occurred near Stephens Drive, about one half mile east of US 377. This tornado took a general west to east track, crossing a portion of the lake. On the west side of the path, a marina was heavily damaged, especially the portion which served as a storage yard for boats. Approximately 20 boats were damaged or destroyed, along with several storage sheds. The tornado moved to the east, crossing the lake, before dissipating after causing tree damage on the Pecan Valley Municipal Golf Course.
A public report indicated that damage occurred to the siding of a service station on Blue Mound Road.
A social media report indicated damage to a small shed near the Verizon store just north of Loop 820 in Lake Worth, TX.
A 66 MPH wind gust was measured at the Fort Worth Joint Reserve Base.
An amateur radio report estimated 70 MPH winds and quarter sized hail in Saginaw, TX.
A social media report indicated damage to the roof of the Ice Center near Birdville High School in North Richland Hills, TX.
A social media report indicated damage at a Tarrant Community College Northwest Campus building.
The Lampasas County Emergency Manager reported damage from an observed tornado approximately thirteen miles north of the city of Lampasas. While occurring mainly over open ranch land, the tornado first occurred near U.S. 281, before moving east for about a mile. Tree damage was along the path, and one structure was damaged.
A public report stated that the roof was blown off of a business near the intersection of Saginaw Main and Loop 820.
A social media report indicated a 62 MPH wind gust in Watauga.
A social media report stated that Johnson Road in Keller, TX was closed between Keller-Smithfield Rd and Railhead Dr due to downed power lines.
The Tarrant Regional Water District's wind anemometer located on a tower at the NWS Fort Worth office measured a 57 mph wind gust.
A social media report indicated damage to the roof of Porter Elementary School in Hurst, TX.
A social media report indicated damage to L.D. Bell High School in Hurst, TX.
A National Weather Service employee reported tree damage in Grapevine, TX just west of the Hwy 121 & Hwy 360 split.
A National Weather Service survey crew found evidence of an EF1 QLCS tornado in the city limits of The Colony. This tornado was brief, and damaged 6 homes and several power lines in the city.
A social media report indicated large branches down on a sidewalk on Rufe Snow Dr in Watauga, TX.
A social media report indicated damage to homes near the high school in The Colony, TX. The fire department was responding.
An amateur radio report stated that damage occurred to the roof of a residential structure in The Colony, and that power lines were blown down.
A social media report showed pictures of damage done to a large silo near the intersection of First and Main Streets in Frisco, TX.
A social media report showed power lines down near Alamo Rd between Campbell Street and N Collins Rd.
Garland P.D. reported damage to buildings and vehicles at the 2600 block of Industrial lane in Garland, TX. One injury was also reported.
Amateur radio reported damage to a barn and a few trees down near the community of Bailey, TX.
A trained spotter reported mobile home damage and tree branches down.
A young man died and a female was injured when the car they were traveling lost control during a heavy thunderstorm and crashed. The vehicle was on SH 6 crossing the SH 164 bridge at the time.
A trained spotter reported damage to a barn, and awning, a mobile home and trees.
A public report was received stating that the 1800 through 2900 block of Franklin Avenue in Waco, TX was impassible due to high water.
A National Weather Service survey crew found evidence of a relatively brief QLCS tornado over southeastern Navarro County. The tornado first occurred near US 287, on the north side of Richland Chambers Reservior. Near the beginning point of this tornado, several power poles were broken. The tornado then moved northeast, damaging two manufactured homes.
Emergency management reported 10 power poles snapped and trees down near Hwy 287 at FM 309.
Broadcast media reported numerous trees and power lines down, and roof damage to a home in downtown Malakoff, TX.
Henderson County Sheriff's Department reported damage all over the Malakoff-Trinidad area.
A National Weather Service storm survey crew found evidence of a tornado which began south of the city of Trinidad, and move northeast to the city of Malakoff. The tornado began by damaging several trees and homes near Trinidad. As the tornado moved northeast, trees were damaged along State Highway 34, before entering southwest Malakoff. Approximately 10 homes were damaged in Malakoff, with one home losing a chimney, part of the roof, and several large trees on the property.
Broadcast media reported nickel-sized hail near the intersection of Hwy 84 and FM 1996.
Emergency management reported a swift water rescue on FM 407 where Denton Creek had flooded the road. The occupant was rescued about 100 yards west of the main road.
Broadcast media reported nickel to dime sized hail covering the ground on FM 929.
A trained spotter reported golf ball sized hail approximately 5 miles south-southwest of Evant, TX.
A trained spotter reported quarter to half-dollar sized hail in Ireland, TX.
Hamilton County Sheriff's Department reported that some low water crossings have been closed due to water over the road.
Emergency management reported that Plummer's Creek had overrun its banks, and mainly minor street flooding was occurring in the towns of Mexia, Groesbeck and Coolidge.
Emergency Management reported roadway flooding in southern Navarro County.
Emergency management reported significant water over Highway 164 W near Groesbeck.
Emergency management reported swift water of unknown depth on Hwy 84 just west of the Freestone County line.
Emergency management reported water over Hwy 287 near the FM 309 intersection.
Falls County Sheriff's Department reported that multiple bridges were washed out on FM 147.
Limestone County Sheriff's Department reported that the westbound lane of State Highway 164 remain closed due to floodwaters and debris. Several county roads across central Limestone County remain flooded.
Henderson County Sheriff's Department reported that 16 roads across the county were flooded including multiple major thoroughfares.
A social media report indicated that parts of CR 3211 and CR 3208 just northeast of Myrtle Springs, TX were flooded.
Emergency management reported that portions of Highway 198 near Caney City were flooded, and 10 to 15 roads across the area were flooded.
A social media report indicated swift water flowing along Highway 84 near Lake Mexia. As the flooding worsened, Texas Task Force 1 helped rescue residents near Lake Mexia. In all, there were sixteen water rescues, along with 48 homes affected. THirty three homes had minor damage, and fifteen suffered major damage.
A public report stated that water was over the road on FM 320 east of FM 645 approximately 9 miles west of Palestine, TX.
Rains County Sheriff's Department reported minor flooding within the city limits of Emory, TX.
Van Zandt County Sheriff's Department reported that some low water crossings were closed in the city of Canton, TX.
A local newspaper reported that a woman was rescued from her car after getting stranded on a rural road off of Highway 14 just east of Fort Parker State Park.
Limestone County Sheriff's Department reported a high water rescue at LCR 456 and Plummer's Creek. The motorist was reported to be stranded and the car had been washed off the road.
A high water rescue was needed for a person in a vehicle trapped in flood waters on CR 4206.
Emergency management reported that FM 3441 over Walnut Creek was closed due to water over the bridge.
Emergency management reported multiple swift water rescues around Lake Mexia.
Falls County Sheriff's Department reported significant mud on the road that washed up from the fields along Hwy 77 near Hwy 429.
A female died when her car lost control on wet pavement and crashed. The crash occurred on FM 51 near Veal Station Road south of Springtown. Another female and child were injured in the crash.
The body of a rancher was found in flood waters along Big Creek after the creek rose up onto the rancher's property. The rancher disappeared on the evening of the 9th when we went out to move cattle out of the flood waters. His body was recovered on his property under 5 feet of water on the 11th.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heavy Rain, McLennan | 2016-03-08 | 22 | Male | Vehicle/Towed Trailer | Indirect |
| Heavy Rain, Parker | 2016-03-09 | 28 | Female | Vehicle/Towed Trailer | Indirect |
| Flood, Falls | 2016-03-09 | 56 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyThe tornado archive for Texas, 2016Warnings in Texas, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625784, 623764, 624671, 622518, 624709, 622517, 624710, 624776, 620160, 620161, 622533, 622519, 620162, 620320, 622541, 620321, 624414, 624415, 624773, 624774, 624775, 624769, 622535, 620477, 620482, 620484, 620489, 620490, 620491, 623766, 623768, 624699, 626784, 624672, 623769, 624242, 624685, 624708, 624707, 624243, and more.